Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 162, NWS Fort Worth, TX

June 29, 2015Hamilton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2015, 6:40 PM CDT for Hamilton County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 6:40 PM CDT (23:40 UTC)
Expired
Jun 29, 2015, 8:45 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WGUS54 KFWD 292340
FFWFWD
TXC193-300145-
/O.NEW.KFWD.FF.W.0162.150629T2340Z-150630T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HAMILTON COUNTY IN CENTRAL TEXAS...

* UNTIL 845 PM CDT
    
* AT 639 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RADAR INDICATED UP TO TWO 
  INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
  HAMILTON COUNTY.

ADDITIONAL RAINFALL AMOUNTS UP TO 1-2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3184 9809 3191 9793 3167 9777 3159 9793

$$

JLDUNN
2 follow-up statements
802 
WGUS74 KFWD 300051
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT MON JUN 29 2015

TXC193-300145-
/O.CON.KFWD.FF.W.0162.000000T0000Z-150630T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON TX-
751 PM CDT MON JUN 29 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN HAMILTON COUNTY...

AT 750 PM CDT...THE HEAVY RAIN HAS ACROSS THE WARNED AREA BUT  
FLOODING DUE TO THE RECENT SEVERE THUNDERSTORM WILL CONTINUE INTO 
THE EVENING HOURS. 

FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
HAMILTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3184 9809 3191 9793 3167 9777 3159 9793

$$

JLDUNN
222 
WGUS74 KFWD 300136
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT MON JUN 29 2015

TXC193-300145-
/O.EXP.KFWD.FF.W.0162.000000T0000Z-150630T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON TX-
836 PM CDT MON JUN 29 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HAMILTON COUNTY WILL
EXPIRE AT 845 PM CDT...

THE HEAVY RAIN HAS ENDED...AND LAW ENFORCEMENT REPORTS NO FLOODING 
IS OCCURRING.

LAT...LON 3184 9809 3191 9793 3167 9777 3159 9793

$$

JLDUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:22 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 29, 3:22 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT MON JUN 29 2015

.DISCUSSION...
NORTH TEXAS REMAINS UNDER THE INFLUENCE OF NORTHERLY FLOW ALOFT
JUST TO THE EAST OF A LARGE RIDGE OVER THE WESTERN U.S. THIS IS
HELPING TO KEEP TEMPERATURES NEAR NORMAL ALTHOUGH IT IS QUITE
MUGGY ACROSS THE REGION. A SHORTWAVE MOVING THROUGH THE SOUTHERN
PLAINS IS PROVIDING SOME WEAK ASCENT INTO NORTH TEXAS THIS
AFTERNOON AND SOME SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS PARTS OF THE AREA. A DIFFUSE FRONTAL BOUNDARY
REMAINS ACROSS SOUTH CENTRAL OKLAHOMA AS WELL THIS AFTERNOON AND
MAY BE A FOCUS FOR A FEW THUNDERSTORMS. THESE COULD APPROACH THE
RED RIVER COUNTIES BY EARLY EVENING.  COVERAGE SHOULD REMAIN
SCATTERED THROUGH THE EVENING WITH MOST ACTIVITY DIMINISHING BY
SUNSET. MODERATE INSTABILITY WITH OVERALL WEAK SHEAR WILL SUPPORT
AN ISOLATED STRONG STORM OR TWO WITH A MARGINAL WIND THREAT.

THE UPPER PATTERN REALLY CHANGES LITTLE THROUGH THE WEEK WITH THE
STRONG RIDGING OVER THE WESTERN U.S. AND NORTH TEXAS REMAINING IN
NORTHERLY FLOW ALOFT. IN THE ABSENCE OF ANY STRONG FORCING
MECHANISM EITHER FOR LIFT OR SUBSIDENCE...THINK AT LEAST ISOLATED
SHOWERS AND A FEW STORMS COULD DEVELOP ACROSS PARTS OF THE AREA
EACH AFTERNOON. THROUGH THE WEEK...THIS SHOULD PRIMARILY BE ACROSS
OUR SOUTHERN AND EASTERN COUNTIES SO WILL MAINTAIN SOME LOW POPS
IN THESE AREAS. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEK
ALTHOUGH HIGH HUMIDITY WILL KEEP HEAT INDICES IN THE 100-102 RANGE
DURING THE MID/LATE AFTERNOON.

AS WE APPROACH NEXT WEEKEND...THERE IS SOME INDICATION THAT A
STRONGER SHORTWAVE WILL APPROACH THE AREA. THE CANADIAN CONTINUES
TO BE THE MOST AGGRESSIVE AND FARTHEST SOUTH WITH THIS
FEATURE...INDICATING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
FRIDAY AND SATURDAY. MOST OF THE OTHER GUIDANCE IS NOT AS FAR
SOUTH...KEEPING THE BULK OF THE RAIN FARTHER NORTH FOR THE FOURTH
OF JULY. AT THIS TIME...WILL HAVE SOME 20-30 PERCENT POPS MAINLY
ACROSS THE NORTHERN HALF OF THE CWA FOR FRI/SAT BUT MAY NEED TO
BUMP THESE UP IF IT APPEARS THAT THE DISTURBANCE WILL COME FARTHER
SOUTH. EITHER WAY...THINK ITS PROBABLY A GOOD BET THAT SOME
LINGERING COMPLEX OF THUNDERSTORMS WILL MAKE A RUN AT NORTH TEXAS
DURING THIS TIME.

DUNN

&&

.AVIATION...
/ISSUED 1212 PM CDT MON JUN 29 2015/
VFR WILL PREVAIL WITH S/SW WINDS EARLY IN THE DAY BACKING TO THE
SOUTH DURING THE LATE AFTERNOON AND EVENING HOURS. SPEEDS WILL BE
NEAR 7-10KT. OTHERWISE JUST EXPECT SCATTERED DAYTIME CUMULUS AND
SOME MID-HIGH CLOUDS.

CONCERNING CONVECTION...HAVE KEPT METROPLEX TAFS DRY THROUGH THE
PERIOD ALTHOUGH THERE IS A VERY SLIGHT POSSIBILITY OF
SHOWERS/STORMS THIS AFTERNOON THROUGH TONIGHT. FOR WACO THE
CHANCES FOR CONVECTION ARE BETTER THIS AFTERNOON AND HAVE INCLUDED
A VCTS FROM 20-1Z.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  95  76  95  76 /  10  10   5   5   5
WACO, TX              74  93  74  93  74 /  20  10   5  10   5
PARIS, TX             73  92  73  92  75 /  10  20   5  10   5
DENTON, TX            74  95  74  94  75 /  10  10   5   5   5
MCKINNEY, TX          74  93  74  94  75 /  10  10   5   5   5
DALLAS, TX            77  95  77  95  77 /  10  10   5   5   5
TERRELL, TX           74  93  74  93  75 /  10  10   5  10   5
CORSICANA, TX         74  92  74  93  74 /  20  20   5  10   5
TEMPLE, TX            73  91  72  92  72 /  20  20   5  20   5
MINERAL WELLS, TX     72  94  72  95  73 /  10  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 29, 3:47 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT MON JUN 29 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
347 PM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

LOW THUNDERSTORM CHANCES ARE FORECAST FOR ALL OF NORTH AND CENTRAL
TEXAS THIS EVENING. STRONGER STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW THUNDERSTORM CHANCES RETURN ON TUESDAY AFTERNOON SOUTHEAST OF
A LINE FROM LAMPASAS...TO CORSICANA...TO PARIS. A FEW STORMS
COULD BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY SOUTH OF A
LINE FROM KILLEEN TO PALESTINE.

LOW THUNDERSTORM CHANCES RETURN ACROSS MUCH OF NORTH TEXAS FRIDAY
AND OVER THE HOLIDAY WEEKEND. AT THIS TIME...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 5:30 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT MON JUN 29 2015

TXZ144-157-292315-
CORYELL TX-BOSQUE TX-
530 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOSQUE AND NORTH CENTRAL
CORYELL COUNTIES UNTIL 615 PM CDT...

AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLIFTON. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH  AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLIFTON...MERIDIAN...CRANFILLS GAP AND MERIDIAN STATE PARK.

LAT...LON 3166 9780 3168 9777 3183 9787 3198 9747
      3193 9744 3191 9741 3187 9739 3186 9736
      3180 9731 3179 9733 3177 9732 3159 9760
      3158 9760 3151 9774
TIME...MOT...LOC 2229Z 054DEG 2KT 3181 9759

CAVANAUGH
Special weather statement, Jun 29, 6:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT MON JUN 29 2015

TXZ142-300000-
MILLS TX-
616 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLS COUNTY UNTIL 700 PM
CDT...

AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MULLIN...OR 24 MILES NORTH OF SAN SABA. THIS STORM WAS NEARLY
STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL MAY ALSO CAUSE FLOODING OF LOW-LYING
AREAS.

LOCATIONS IMPACTED INCLUDE...
GOLDTHWAITE AND MULLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
NUISANCE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3166 9851 3147 9845 3141 9866 3162 9877
TIME...MOT...LOC 2315Z 070DEG 2KT 3153 9861

JLDUNN
Special weather statement, Jun 29, 6:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT MON JUN 29 2015

TXZ143-144-300015-
HAMILTON TX-BOSQUE TX-
629 PM CDT MON JUN 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
SOUTHWESTERN BOSQUE COUNTIES UNTIL 715 PM CDT...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRANFILLS GAP...OR 15 MILES EAST OF HAMILTON. THIS STORM WAS NEARLY
STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL WITH THIS STORM MAY ALSO LEAD TO FLASH
FLOODING.

LOCATIONS IMPACTED INCLUDE...
CRANFILLS GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3191 9788 3170 9771 3158 9795 3158 9796
      3183 9807
TIME...MOT...LOC 2329Z 077DEG 2KT 3172 9785

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:30 PM CDTSpecial Weather StatementFWDBosque45 min
Jun 29, 6:12 PM CDTAreal Flood AdvisoryFWDBosque, Hamilton2 hr
Jun 29, 6:16 PM CDTSpecial Weather StatementFWDMills44 min
Jun 29, 6:29 PM CDTSpecial Weather StatementFWDHamilton46 min
Jun 29, 6:58 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton62 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.